Hi, so I'm a little panicky here and it's kind of a long story, so bare with me, but I'm really in need of some advice. So my boyfriend & I had protected sex on April 15th, the day after my period had ended, however the condom broke. The next morning I took Plan B, as I am not on any other birth control. I felt fine the first couple days after taking it with minimal side effects, and five days later I got my period again. It was about four days long & a regular-heavy flow. That was from April 20th-24th/25th. I was not sure if I should expect my regular period around the usual time (May 8th-10th) or if the Plan B had reset it to come around May 20th. Since the bleeding after Plan B I have been pretty badly nauseous & had headaches/breast tenderness/cramping, but I'm not sure if it's just my anxiety/lack of sleep driving me crazy. It's now May 25th & I have no period yet. I have a gyno apt. Friday & always manage to convince myself I'm pregnant, so I'm going to wait to find out if I'm pregnant until then, but I'm just wondering if this has happened to anyone else & were you or were you not pregnant?? Thank you for the advice!
It is most likely side effects of the Plan B. It is a massive blast of hormones and can cause side effects like these-nausea, tender breast etc-which is scary because women associate these with possible early pregnancy but it is a little early yet to have pregnancy symptoms if you did get pregnant. A delay in the next period can happen pretty often after Plan B but you should have a pregnancy test done just to be sure. If you are seeing the gyno, ask to be put on routine birth control. It works MUCH better than Plan B and will not cause you so many side effects! ;)
All of your symptoms are very common after taking Plan B.
Buy yourself a pregnancy test & put your mind at rest, rather than waiting & making yourself ill with worry.
Plan B is a massive dose of artificial hormone, that can give you any hormonal symptoms that you'd get with a period or pregnancy (because they're both hormonal changes, too).
Your periods may be irregular for a month or two. Everyone reacts differently to the Drug, & it also depends on where you are in your cycle, as to what symptoms you get.
I'm pretty certain it's just the Plan B. It's too early for pregnancy symptoms like the ones you're getting.
- Plan B Information for Consumers
- Plan B Information for Healthcare Professionals (includes dosage details)
- Side Effects of Plan B (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 23 Jan 2015 • 1 answer
Updated 25 Jul 2016 • 1 answer
Updated 18 May 2018 • 1 answer
Updated 17 Jun 2018 • 1 answer
Updated 14 days ago • 2 answers